| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A non-healthcare professional reported that during the intraocular lens (iol) implant procedure, the plunger overrode the lens.There was no patient harm.The surgery completed with backup lens.Additional information has been requested.
Additional Manufacturer Narrative
The device with the lens was returned.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.No viscoelastic was observed in the loading area or nozzle.Viscoelastic was only observed in the tip of the cartridge.The plunger was advanced under the lens to mid nozzle.The lens was on top of the plunger still in the loading area.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified viscoelastic was indicated.A plunger underride was observed.This may have been interpreted as the reported complaint.The root cause may be related to a failure to follow the (instructions for use) ifu.An inadequate amount of viscoelastic was observed in the device.The ifu instructs: fill the device until viscoelastic can be observed flowing to the line on the nozzle tip.This will require approximately 0.2 ml of viscoelastic.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.Plunger underride may occur: ¿ due to rapid advancement faster than the ifu recommend rate.¿ if inadequate viscoelastic is placed in the device, this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.¿ if the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).